Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 76, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 4, 2020, 6:06 PM CDT for Rankin County, Scott County, Mississippi. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2020, 6:06 PM CDT (23:06 UTC)
- Expired
- Jul 4, 2020, 7:58 PM CDT
- In force
- 112 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 23 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WGUS54 KJAN 042306
FFWJAN
MSC121-123-050200-
/O.NEW.KJAN.FF.W.0076.200704T2306Z-200705T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
606 PM CDT Sat Jul 4 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
East Central Rankin County in central Mississippi...
Southwestern Scott County in central Mississippi...
* Until 900 PM CDT.
* At 530 PM CDT, the public reported flash flooding due to earlier
heavy rainfall between Pelahatchie and Morton on Old Highway 80.
Between 2 and 3 inches of rain have fallen in the area, and flash
flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Pelahatchie and Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3243 8975 3243 8969 3228 8967 3227 8981
3231 8984 3242 8986
FLASH FLOOD...OBSERVED
$$
NF1 follow-up statement
363
WGUS74 KJAN 050058
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
758 PM CDT Sat Jul 4 2020
MSC121-123-050108-
/O.CAN.KJAN.FF.W.0076.000000T0000Z-200705T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rankin MS-Scott MS-
758 PM CDT Sat Jul 4 2020
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL RANKIN AND
SOUTHWESTERN SCOTT COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3243 8975 3243 8969 3228 8967 3227 8981
3231 8984 3242 8986
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:35 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 4, 3:35 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Jackson MS 335 PM CDT Sat Jul 4 2020 .DISCUSSION... Tonight and Sunday: Local radars showed increasing coverage of showers and thunderstorms at mid afternoon. A few of the storms could produce strong gusty winds and brief heavy downpours as they continue into this evening. The activity should see a distinct diurnal trend and dissipate with the loss of daytime heating but lingering boundary interactions may prolong rain chances til midnight. Mid afternoon satellite imagery/RAP analysis showed the circulation around a weak low centered over the Mississippi/Alabama Gulf coast. Our CWA will maintain under the influence of this low through Sunday. This feature will again help result in a greater coverage of mainly afternoon and early evening shower and thunderstorm development Sunday. Our airmass will remain quite moist with PWATs around two inches. Environmental parameters will not change much as compared to today so a few strong wind gusts and locally heavy rainfall will accompany the strongest storms again. Otherwise, temperatures will climb to near 90 again before the convection kicks in and may result in peak heat index values in the lower 100s. /22/ Sunday night through the week... A wet weather pattern exists for much of this week as the region will remain under troughing aloft. This, combined with PW amounts around 2-2.4 inches, will bring a good coverage/chance for showers and storms as well as locally heavy and efficient rainfall. Given the moist airmass and upper level pattern, cannot rule out that storms or showers won't linger overnight some or start earlier in the day than would otherwise be the case for normal summer storm regime. This increase in potential convective coverage and cloud cover should limit high temperatures. By mid to late week, the pattern changes to where the upper ridge over the west starts to expand farther east and encroach on our region. Afternoon convection should still be possible but high temperatures will begin to creep back up into the lower 90s. This, along with dewpoints remaining in the mid to some upper 70s, will bring the return of heat stress concerns. Heat indices will once again flirt with 105 degrees. This concern may need to be included into the HWO/graphics in later forecasts and the need for any other heat products will need to be monitored. /28/ && .AVIATION... 18Z TAF discussion: Scattered TSRA was noted developing on local radars at 1730Z and coverage is expected to become numerous this aftn into the evng. This will result in lowered flight conditions along with gusty winds at the TAF sites. Away from TSRAs VFR conditions will prevail area through 08Z Sunday. After 08Z Sunday MVFR/IFR cigs and VSBYs wl be psbl in the se through 12Z but elsewhere VFR conditions are expected to continue through Sunday morning. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 89 72 86 / 38 67 47 91 Meridian 72 89 72 87 / 44 68 44 88 Vicksburg 74 90 74 86 / 33 66 50 88 Hattiesburg 73 89 72 87 / 45 85 52 92 Natchez 73 88 72 84 / 36 79 57 90 Greenville 74 89 74 87 / 35 63 35 82 Greenwood 74 91 73 88 / 37 64 29 81 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/28
Hazardous weather outlook, Jul 4, 2:33 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 233 PM CDT Sat Jul 4 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 233 PM CDT Sat Jul 4 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 4, 4:55 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
455 PM CDT Sat Jul 4 2020
ARZ074-042230-
Ashley AR-
455 PM CDT Sat Jul 4 2020
...STRONG THUNDERSTORMS WILL AFFECT ASHLEY COUNTY UNTIL 530 PM CDT...
At 454 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Snyder to near West Crossett.
Movement was south at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
North Crossett around 500 PM CDT.
West Crossett around 515 PM CDT.
Crossett around 520 PM CDT.
Wilmot and Parkdale around 530 PM CDT.
Other locations impacted by these storms include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3321 9208 3324 9209 3325 9205 3331 9198
3335 9199 3335 9197 3338 9196 3340 9199
3339 9146 3301 9146 3301 9206 3303 9209
3303 9211 3307 9211 3309 9214 3315 9211
3316 9214 3318 9213 3319 9214
TIME...MOT...LOC 2154Z 015DEG 10KT 3324 9160 3320 9200
NFSpecial weather statement, Jul 4, 5:20 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
520 PM CDT Sat Jul 4 2020
MSZ035-036-042245-
Humphreys MS-Holmes MS-
520 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES AND EAST
CENTRAL HUMPHREYS COUNTIES UNTIL 545 PM CDT...
At 520 PM CDT, Meteorologists were tracking a strong thunderstorm
over Tchula, or 10 miles northeast of Thornton, moving north at 10
mph.
Wind gusts up to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Holmes
and east central Humphreys Counties, including the following
locations... Cruger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3329 9004 3313 9005 3309 9031 3325 9040
3324 9037 3328 9038 3328 9036 3331 9035
3330 9033 3332 9032 3331 9029 3335 9028
3335 9029 3336 9032 3337 9032
TIME...MOT...LOC 2220Z 163DEG 8KT 3321 9023
NFSpecial weather statement, Jul 4, 5:37 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
537 PM CDT Sat Jul 4 2020
MSZ036-037-042315-
Attala MS-Holmes MS-
537 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES AND
SOUTHWESTERN ATTALA COUNTIES UNTIL 615 PM CDT...
At 537 PM CDT, Meteorologists were tracking a strong thunderstorm
over Mcadams, or 7 miles west of Kosciusko, moving west at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Newport around 600 PM CDT.
Durant and Goodman around 615 PM CDT.
Other locations impacted by this storm include Sallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3316 8959 3293 8952 3293 8973 3288 8973
3288 8997 3289 8999 3312 8991
TIME...MOT...LOC 2237Z 077DEG 10KT 3303 8972
NFLocal storm report, Jul 4, 5:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT SAT JUL 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLASH FLOOD COLUMBIA 31.26N 89.84W
07/04/2020 MARION MS EMERGENCY MNGR
AT AROUND 5:22 PM, THE EMERGENCY MANAGER
REPORTED FLOODING ON THE WEST SIDE OF THE
DOWNTOWN AREA IN COLUMBIA.
&&
JNESpecial weather statement, Jul 4, 5:48 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
548 PM CDT Sat Jul 4 2020
MSZ035-036-042315-
Humphreys MS-Holmes MS-
548 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES AND
NORTHEASTERN HUMPHREYS COUNTIES UNTIL 615 PM CDT...
At 548 PM CDT, Meteorologists were tracking a strong thunderstorm
near Tchula, or 12 miles northeast of Thornton, moving northwest at 5
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Holmes
and northeastern Humphreys Counties, including the following
locations... Cruger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3328 8999 3303 9013 3317 9046 3324 9043
3324 9041 3325 9038 3324 9037 3328 9038
3328 9036 3331 9035 3330 9033 3332 9032
3331 9029 3335 9028 3335 9029 3336 9032
3337 9032
TIME...MOT...LOC 2248Z 114DEG 5KT 3323 9020
NFSpecial weather statement, Jul 4, 5:57 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
557 PM CDT Sat Jul 4 2020
LAZ007>009-042330-
Morehouse LA-East Carroll LA-West Carroll LA-
557 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOREHOUSE...
NORTHWESTERN EAST CARROLL AND WEST CARROLL PARISHES UNTIL 630 PM
CDT...
At 557 PM CDT, Meteorologists were tracking a strong thunderstorm
near Jones, or near Wilmot, moving south at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Oak Grove around 625 PM CDT.
Goodwill around 630 PM CDT.
Other locations impacted by this storm include Pioneer, Forest and
Bonita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3301 9168 3300 9132 3276 9122 3267 9160
3267 9164 3266 9164 3265 9166 3300 9171
TIME...MOT...LOC 2257Z 337DEG 20KT 3297 9155
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:23 PM CDT | Special Weather Statement | JAN | Lauderdale | 37 min |
| Jul 3, 9:08 PM CDT | Special Weather Statement | JAN | Attala | 37 min |
| Jul 3, 9:29 PM CDT | Special Weather Statement | JAN | Attala, Montgomery | 31 min |
| Jul 3, 9:36 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw | 117 min |
| Jul 4, 9:41 AM CDT | River Flood Warning | JAN | Leake | 9 days |
| Jul 4, 12:41 PM CDT | Special Weather Statement | JAN | Sharkey | 49 min |
| Jul 4, 12:58 PM CDT | Special Weather Statement | JAN | Simpson | 47 min |
| Jul 4, 2:17 PM CDT | Special Weather Statement | JAN | Warren | 28 min |
| Jul 4, 2:28 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Jul 4, 2:36 PM CDT | Special Weather Statement | JAN | Franklin | 24 min |
| Jul 4, 2:41 PM CDT | Special Weather Statement | JAN | Lowndes | 34 min |
| Jul 4, 3:00 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jul 4, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 41 min |
| Jul 4, 3:34 PM CDT | Special Weather Statement | JAN | Claiborne | 26 min |
| Jul 4, 4:07 PM CDT | Special Weather Statement | JAN | Rankin | 23 min |
| Jul 4, 4:13 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 32 min |
| Jul 4, 4:48 PM CDT | Special Weather Statement | JAN | Holmes | 27 min |
| Jul 4, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 38 min |
| Jul 4, 5:20 PM CDT | Special Weather Statement | JAN | Holmes | 25 min |
| Jul 4, 5:28 PM CDT | Flash Flood Warning | JAN | Marion | 2 hr |
| Jul 4, 5:37 PM CDT | Special Weather Statement | JAN | Attala | 38 min |
| Jul 4, 5:48 PM CDT | Special Weather Statement | JAN | Holmes | 27 min |
| Jul 4, 5:52 PM CDT | Flash Flood Warning | JAN | Holmes | 4 hr |
| Jul 4, 6:14 PM CDT | Special Weather Statement | JAN | Holmes | 31 min |
| Jul 4, 6:58 PM CDT | Flash Flood Warning | JAN | Winston | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.